Steroid/Cortisone Shots

Discussion in 'Chit Chat' started by Cassie, Dec 20, 2010.

  1. Does anyone know anything about having cortisone shots done? Especially in the knee?

    I went to the Dr. this morning and got one in my knee. I was told I should start feeling almost immediate relief. I am NOT!! If anything it hurts worse. It has become swollen, and is throbbing! I mean, it hurts bad!! Almost in tears... I can't walk.

    I rested it all day, but it still hurts extremely bad. I am kind of upset about the entire experience I had with the Dr. I went to. He had horrible bed side manners. He didn't take the time to really tell me what was wrong with my knee (as seen on a mri I had had done.)
    He mentioned arthritis in my knee? I was in a car accident?!!! And for god sake, I'm 28, I find it hard to believe I would be developing arthritis already?

    Any suggestions? Similar Experiences? Something? I'm hurtin' over here guys!!:( :(
     
  2. Going immediately to cortisone seems odd to me, although I'm not a doctor. I would have thought rest, anti-inflammants and therapy would have been tried first. Arthritis should show on an e-ray, no expensive MRI required. It can be very painful, but tends to come and go. Some type of exercise will help it, other types will make it unbearable. Some find icing after exercise to be helpful.

    All in all, if it doesn't improve, I'd take the MRI to another ortho, maybe one that specializes in sports injuries. They will be used to treating young, active people.
     
  3. I did try rest, and physical therapy first. I couldn't do the physical therapy, it hurt way too much. I've been wearing a brace for months now. The Dr. I saw was an ortho referred from my regular Dr. after having 2 mri tests. My knee was slightly injured before the accident from playing with my nieces. It was re-injured again in the accident which was back on Sept. 11th. The test results also show some areas where the blood supply has stopped (nerves or something appears dead?) The Dr. called it something, but like I said, he had HORRIBLE bed-side manners, did not take the time to explain to me what the test showed... by the time he did the physical test and bent my knee over my fu*&*king head, I was crying and could not pull myself together enough to ask more questions. I should have had someone come with me I guess... He did order another mri to be done sometime in the next few months.
     
  4. Wallet

    Wallet

    I've had several rounds of cortisteroid shots on my C-spine and Lumbar areas, but never my knees. All generally help to some extent, reduction in pain, better movement , reduce swelling.

    I have had a couple that hurt like hell for the first day or two, your either having a reaction o the cortisone or possibly trauma from the injection, be careful with any nasids you are taking in conjunction as the shots can upset your stomach.

    Ice the knee! and call your Doc.

    Best Wishes
     
  5. 1. Find another doctor

    2. Ask if anti inflammatory drugs might help eg Diclofenac

    I once had a shoulder injury and was offered Cortisone injection into the joint (and warned that it might not help or even aggravate the injury) or anti inflammatory drugs. I choose the latter and they did the trick very quickly.

    The ultimate fix for knee arthritis is full knee replacement, but I think mostly for the elderly. It works well but is no laughing matter.
     
  6. stop looking for porn!
     

  7. Why does she need a Doc anymore now that she has that thing you just googled?? You should tell Obama to hire you to solve the Healthcare problem.

    :cool:
     
  8. -------------------------------------------------------------------------------



    In her post she say,
    --------------------------------------------------------------------------------
     
  9. nkhoi

    nkhoi Moderator

    How does the cortisone injection help?
    Cortisone is a powerful anti-inflammatory medication. Cortisone is not a pain relieving medication, it only treats the inflammation. When pain is decreased from cortisone it is because the inflammation is diminished. By injecting the cortisone into a particular area of inflammation, very high concentrations of the medication can be given while keeping potential side-effects to a minimum. Cortisone injections usually work within a few days, and the effects can last up to several weeks.


    the affect should work right away esp if you never have it before find diff doc.
     
    #10     Dec 20, 2010